Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 10, 2021, 1:26 AM EDT for Jackson County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2021, 1:26 AM EDT (05:26 UTC)
- Expired
- May 10, 2021, 2:00 AM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Jackson County, GA
The radar
The Atlanta radar (KFFC), 113 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 2056 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
146
WWUS82 KFFC 100526
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
126 AM EDT Mon May 10 2021
GAZ023-025-034-035-100600-
Hall GA-Jackson GA-Barrow GA-Gwinnett GA-
126 AM EDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HALL...JACKSON...
BARROW AND NORTHEASTERN GWINNETT COUNTIES UNTIL 200 AM EDT...
At 126 AM EDT...a strong thunderstorm was centered near Hog
Mountain, or 11 miles northeast of Lawrenceville...moving east at 45
mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Winder, Jefferson, Commerce, Buford, Braselton, Auburn,
Flowery Branch, Oakwood, Maysville, Arcade, Hoschton, Pendergrass,
Talmo, Candler, Peach State Speedway, County Line, Thompsons Mill,
Chateau Elan and Chestnut Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3406 8399 3425 8388 3425 8349 3407 8347
3399 8363
TIME...MOT...LOC 0526Z 276DEG 40KT 3411 8390
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 9, 9:57 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 9, 9:57 PM EDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 957 PM EDT Sun May 9 2021 .UPDATE... Showers and thunderstorms continue to spread eastward from AL this evening. A more organized area is dropping southeast from northern AL and should graze NW Ga. The environment across AL is a bit more unstable with more moisture to work with than across the ATL CWA. However, do think that there is some potential for strong storms or possibly a severe storm...mainly across NW Ga. In addition to strong storms, do think locally heavy rainfall will be an issue, especially if anything else develops behind the the activity dropping out of N AL. && .PREV DISCUSSION... /Issued 732 PM EDT Sun May 9 2021/ PREV DISCUSSION... /Issued 329 PM EDT Sun May 9 2021/ SHORT TERM /Tonight through Monday Night/... The upper flow remains generally zonal through the period as a couple of short waves cross the area. One short wave will push through the TN/OH Valley area this evening. Mainly north GA will be on the southern extent of showers/thunderstorms associated with this wave. An accompanying cold front will drift into north GA late tonight. Expect showers and a few thunderstorms to increase over north GA this evening...with lower chances across central. Instability looks to become more limited as the evening progresses...but isolated storms could have damaging winds across the north this evening. Another short wave will move along the southern stream through the period...as the cold front gradually sinks into central GA. This should keep pops in the chance to likely range Monday. Isolated thunderstorms are also possible Monday. Showers and thunderstorms will diminish across the forecast area Monday night as the surface front drifts to the south. 41 LONG TERM /Tuesday through Sunday/... No major changes to the long term forecast with low-level Gulf moisture moving northward into the region under quasi-zonal flow giving mostly 30-60% chance of showers and storms Tues-Thurs before ridging and surface high pressure dominate the forecast regime for the rest of the extended period. For details, see the previous discussion below... Thiem PREV DISCUSSION... /Issued 411 AM EDT Sun May 9 2021/ LONG TERM /Monday Night through Saturday/... No major forecast concerns in the long term period. Zonal flow pattern in place through Thursday night after which 00Z model guidance generally develops broad troughing over the eastern CONUS through next weekend, though there is some minor divergence in forecast solutions after Friday. Not seeing any evidence of strong/severe convection or heavy rain at this time. Zonal flow pattern often associated with increased forecast uncertainty as it is difficult to pick out often subtle upper level speed maxima to trigger further wave and cyclone development. Forecast PoPs through Thurs reflect this uncertainty with generally Chc category SHRA/TSRA, with highest values over middle GA as warm advection and moisture plume streaming from the WSW most pronounced in that area. By Friday, wave developing in eastern CONUS trough moves east of us with subsidence but strong signal in 00Z guidance of an upstream wave in NW flow that should bring at least thick clouds on Saturday. For now, no evidence of measurable precip on Saturday but with uncertainty that far out, would not be surprised if PoPs trend back up some in later forecasts. SNELSON FIRE WEATHER... High fire danger conditions will persist through the afternoon across much of north and central Georgia. The fire danger statement to the east of a line from Carrollton to Chatsworth will remain as is. Dry fuels remain across the forecast area and southwesterly winds of 10 to 15 mph were gusting to near 25 mph. Relative humidity values have not gotten as low as expected but fuel moistures have dropped to 6 to 8 percent over most of the affected area. 41 AVIATION... 00Z Update... Thunder keeps diminishing in the line approaching NW GA this evening. Will keep a TEMPO group in for the evening as the line moves through, but think thunder will be isolated. SHRA likely to develop tomorrow, but keep the best chances for thunder south of the metro area during the afternoon tomorrow. Winds remain on the west side. MVFR cigs set in around 12Z MON and remain through the day. //ATL Confidence...00Z Update... Med confidence. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 63 78 59 75 / 60 40 30 30 Atlanta 64 76 60 75 / 60 40 30 30 Blairsville 58 69 51 70 / 70 30 20 20 Cartersville 61 74 54 74 / 60 40 30 30 Columbus 65 79 64 82 / 20 70 40 50 Gainesville 63 75 58 74 / 60 40 30 30 Macon 64 81 63 82 / 10 60 50 40 Rome 62 74 54 74 / 70 40 20 20 Peachtree City 63 78 60 77 / 40 50 30 40 Vidalia 66 83 66 85 / 5 60 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....Thiem AVIATION...NListemaa
Hazardous weather outlook, May 9, 9:55 PM EDT, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 955 PM EDT Sun May 9 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-110200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 955 PM EDT Sun May 9 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Showers and thunderstorms will continue to move into north Georgia tonight. A couple of storms could become strong to severe with isolated damaging wind gusts the primary threat in northwest Georgia before storms weaken later tonight. Otherwise, lightning and brief heavy rain would be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated thunderstorms will be possible each day from Monday through Thursday. These storms are not expected to be severe. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, May 10, 12:29 AM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1229 AM EDT Mon May 10 2021
GAZ030-031-041-100500-
Polk GA-Haralson GA-Paulding GA-
1229 AM EDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN POLK...HARALSON AND
WESTERN PAULDING COUNTIES UNTIL 100 AM EDT...
At 1228 AM EDT...a line of strong thunderstorms was along a line
extending from Felton to near Oxford Alabama...and moving east at 45
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dallas, Cedartown, Buchanan, Bremen, Rockmart, Tallapoosa, Waco,
Braswell, Yorkville, Fish Creek, Eubank Lake, Esom Hill, Antioch, Van
Wert, Draketown and Felton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3401 8538 3402 8490 3384 8487 3380 8497
3381 8505 3376 8505 3365 8532 3365 8534
3398 8540 3399 8540
TIME...MOT...LOC 0428Z 261DEG 40KT 3391 8522 3380 8551
WIND...40MPHSpecial weather statement, May 10, 12:52 AM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1252 AM EDT Mon May 10 2021
GAZ031-032-041>043-100515-
Douglas GA-Cobb GA-Haralson GA-Carroll GA-Paulding GA-
1252 AM EDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DOUGLAS...SOUTHWESTERN
COBB...EASTERN HARALSON...NORTHEASTERN CARROLL AND SOUTHERN PAULDING
COUNTIES UNTIL 115 AM EDT...
At 1252 AM EDT...a strong thunderstorm was centered near Draketown,
or 9 miles east of Buchanan...moving east at 50 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Douglasville, Smyrna, Villa Rica, Powder Springs, Austell, Temple,
Hiram, Lithia Springs, Sweetwater Creek State Park, Brownsville,
Chapel Hill, Draketown, Winston, Lake Val-Do-Mar, New Georgia,
Mableton and Jim R Miller Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3373 8512 3389 8501 3390 8448 3366 8471
TIME...MOT...LOC 0452Z 279DEG 43KT 3382 8503
WIND...40MPHSpecial weather statement, May 10, 1:26 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
126 AM EDT Mon May 10 2021
GAZ023-025-034-035-100600-
Hall GA-Jackson GA-Barrow GA-Gwinnett GA-
126 AM EDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HALL...JACKSON...
BARROW AND NORTHEASTERN GWINNETT COUNTIES UNTIL 200 AM EDT...
At 126 AM EDT...a strong thunderstorm was centered near Hog
Mountain, or 11 miles northeast of Lawrenceville...moving east at 45
mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Winder, Jefferson, Commerce, Buford, Braselton, Auburn,
Flowery Branch, Oakwood, Maysville, Arcade, Hoschton, Pendergrass,
Talmo, Candler, Peach State Speedway, County Line, Thompsons Mill,
Chateau Elan and Chestnut Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3406 8399 3425 8388 3425 8349 3407 8347
3399 8363
TIME...MOT...LOC 0526Z 276DEG 40KT 3411 8390
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 12:29 AM EDT | Special Weather Statement | FFC | Haralson, Polk | 31 min |
| May 10, 12:52 AM EDT | Special Weather Statement | FFC | Douglas | 23 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.